Five years ago, when Suboxone was first released, it was used mostly for 'quick detox'. Now it has been realized that most of those people simply kept using opiates, so most scripts are used for longer-term treatment.
As for the method, different places did it differently; some would simply ask the person to come in after being in severe W/D, and give them a couple Suboxone to relieve their symptoms, then let the Suboxone slowly wear off. That is similar to using fluoxetine to help a person stop taking paxil. Other places got people on a regular dose of Suboxone and then decreased it over a few days. I write quite a bit about why Suboxone is NOT a good taper drug on my blog; it is a very potent opiate, and the non-linear nature of the dose/response curve makes it a hard medication to use for a taper. Of the two methods I describe here, the former works better in my opinion, but only if you are going straight into treatment afterward.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.